Alert archive / Washington / Flood Watches in 2021
Flood Watch 10, NWS Seattle, WA
NWS Seattle, WA issued this flood watch at Nov 8, 2021, 2:50 PM PST for Mason County, Washington. It took effect at Nov 9, 2021, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2021, 2:50 PM PST (22:50 UTC)
- In effect from
- Nov 9, 2021, 10:00 PM PST
- Expired
- Nov 8, 2021, 10:19 PM PST
- In force
- Issued by
- NWS Seattle, WA
- Flood severity
- None
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 74 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WGUS66 KSEW 082250
FFASEW
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Seattle WA
250 PM PST Mon Nov 8 2021
WAC045-091400-
/O.NEW.KSEW.FA.A.0010.211110T0600Z-211111T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mason-
Including the cities of Shelton
250 PM PST Mon Nov 8 2021
...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...A portion of northwest Washington, including the following
area, Mason County.
* WHEN...From Tuesday evening through Wednesday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas. Low-water
crossings may be flooded.
* ADDITIONAL DETAILS...
- A strong front will move through the area Tuesday with
showers into Tuesday night.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
191 follow-up statement
764 WGUS66 KSEW 090619 FFASEW Flood Watch National Weather Service Seattle WA 1019 PM PST Mon Nov 8 2021 WAC045-090730- /O.CAN.KSEW.FA.A.0010.211110T0600Z-211111T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mason- Including the cities of Shelton 1019 PM PST Mon Nov 8 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for a portion of northwest Washington, including the following area, Mason. The Flood Watch is cancelled. A flood warning has been issued for the Skokomish River at Potlatch. No additional flooding in Mason County is expected. $$ CK
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Nov 8, 8:45 AM PST, 6 hours 5 minutes earlier.
Area forecast discussion, Nov 8, 8:45 AM PST, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
845 AM PST Mon Nov 8 2021
.SYNOPSIS...There is a break between weather systems today. Easterly
winds will develop through the Cascades this evening. A front will
move through Western Washington around daybreak Tuesday with windy
conditions and heavy snow in the mountains. A warm front will reach
the area Wednesday night or Thursday with periods of wet weather and
a high snow level into Friday.
&&
.SHORT TERM /TODAY THROUGH WEDNESDAY/...Today is a break between
weather systems. As the next front approaches the area this evening
easterly winds will develop through the Cascade gaps. A vigorous
front will move through Western WA around daybreak Tuesday with
southerly gales turning westerly. Periods of heavy snow will fall in
the mountains late tonight and Tuesday and a winter storm watch is
up. Showers will taper off behind the front into Tuesday night and
there is a break in the weather into Wednesday morning before a warm
front nears the area Wed afternoon and night. 19
.LONG TERM /THURSDAY THROUGH SUNDAY/...A warm wet frontal system
will move through the area Thursday and Friday, the so-called
atmospheric river. The snow level will be high and the river rivers
will rise as well and we might see some river flooding on Friday.
The weekend might not be too bad as weather systems only brush the
area on the way into British Columbia. 19
&&
.AVIATION...
VFR conditions at all TAF sites this morning with SCT mid-level and
BKN upper level CIGs at this hour. Expecting some clearing to occur
through early this afternoon before high clouds quickly build back
in and thicken as we move into this evening with the approach of
another frontal system. CIGs will lower to around 5000 feet as rain
pushes across the region tonight.
Winds will be S this morning and afternoon 5-10kts (occasional gusts
to 15-18kts), shifting a bit E/SE this evening and becoming gustier,
sustained more in the 10-15kt range with gusts 20-25kts.
KSEA...
VFR CIGs expected through the period. Expect increasing clouds this
evening and lowering CIGS as a frontal system approach tonight, with
CIGs expected to fall to around 5000 feet. Winds S this morning into
the afternoon 5-10kts, shifting more SE this evening to 10-15kts,
with gusts around 20 kts and continuing overnight. Rain will spread
across the region, likely reaching the terminal around 06Z tonight.
Rain will give way to showers tomorrow, with thunder not out of the
question, mainly west of the terminal.
Pullin/Kovacik
&&
.MARINE...
Active weather is expected to impact the waters through much of the
upcoming week. A SCA is currently up for most waters as breezy south
winds continue across the local area. As the day progresses, a very
strong cyclone will deepen west of Haida Gwaii and push a frontal
boundary towards the WA Coast. Winds will begin to pick up
substantially this afternoon and evening as the pressure gradient
tightens , beginning out of the south over the coastal waters and
picking up out of the east over the interior waters. Winds will then
peak tonight with 40kt+ southerlies over the coastal waters and E/SE
gales down the Strait and over the Northern Inland Waters. Winds may
also approach or slightly exceed 40kts in the E strait overnight.
By Tuesday morning, the front will be passing across area waters,
with winds shifting from more S and E to more S and W. Winds will
remain strong down the Strait and offshore, with gales continuing.
Marine interests need to be aware of the expected wind shift, esp
down the Strait where it will be most noticeable. Current projected
timing of the wind shift down the Strait is in the 7-9am timeframe.
Additional systems will then follow, with another round of breezy
conditions Thursday and Friday as a potential atmospheric river
takes aim at the local area.
Swells will remain around 10 ft today before increasing Tuesday to
11-13 ft. Seas may subside back towards 10 ft on Wednesday and then
possibly below 10ft for the latter half of the week.
Kovacik
&&
.HYDROLOGY...The Skokomish River will flirt with flood stage at Potlatch
trough Tuesday, but the next wet warm frontal system will not occur
til late in the week. River flooding is possible on Friday after 3-5"
of rain are likely to fall in the mountains from that wet frontal sys.
19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 4 AM PST early this morning for
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties.
Winter Storm Watch from this evening through Tuesday evening for
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties-
Olympics.
Wind Advisory from 10 PM this evening to noon PST Tuesday for
Admiralty Inlet Area-Central Coast-Eastern Strait of Juan
de Fuca-North Coast-San Juan County-Western Skagit County-
Western Whatcom County.
Wind Advisory from 4 PM this afternoon to 8 AM PST Tuesday for
East Puget Sound Lowlands.
PZ...Small Craft Advisory until 4 PM PST Tuesday for Grays Harbor Bar.
Small Craft Advisory until 10 AM PST this morning for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Gale Warning from 10 AM this morning to 4 PM PST Tuesday for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 10 PM PST this evening for East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands-West Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning from 10 PM this evening to 4 PM PST Tuesday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca-Northern Inland Waters
Including The San Juan Islands-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 10 PM PST this evening for Central
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 4 AM PST early this morning for
Admiralty Inlet-Puget Sound and Hood Canal.
Small Craft Advisory from 4 PM this afternoon to 4 PM PST
Tuesday for Admiralty Inlet-Puget Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 11:22 PM PST | River Flood Warning | SEW | Mason | 13 hr |
| Nov 8, 2:53 AM PST | Gale Warning | SEW | 42 hr | |
| Nov 8, 2:53 AM PST | Small Craft Advisory | SEW | 4 days | |
| Nov 8, 2:57 AM PST | Wind Advisory | SEW | San Juan | 37 hr |
| Nov 8, 3:06 AM PST | Winter Storm Watch | SEW | 12 hr | |
| Nov 8, 12:57 PM PST | Coastal Flood Advisory | SEW | San Juan | 23 hr |
| Nov 8, 1:26 PM PST | River Flood Warning | SEW | Kitsap | 3 min |
| Nov 8, 2:54 PM PST | Winter Storm Warning | SEW | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.